Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 9, 2019, 9:55 PM EDT for 4 counties in Indiana; Carroll County, Gallatin County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2019, 9:55 PM EDT (01:55 UTC)
- Expired
- Jun 10, 2019, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Carroll County, KY, Gallatin County, KY
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:30 PM EDT | FLASH FLOOD | 3 Wsw Fairview, IN | SEVERAL PEOPLE RESCUED IN VAN STUCK IN 3 TO 4 FEET OF WATER ON NELL LEE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WGUS51 KILN 100155
FFWILN
INC029-115-137-155-KYC041-077-100500-
/O.NEW.KILN.FF.W.0013.190610T0155Z-190610T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
955 PM EDT Sun Jun 9 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Ohio County in southeastern Indiana...
Eastern Ripley County in southeastern Indiana...
Dearborn County in southeastern Indiana...
Switzerland County in southeastern Indiana...
Eastern Carroll County in northern Kentucky...
Gallatin County in northern Kentucky...
* Until 100 AM EDT.
* At 955 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to two inches of rain have
already fallen. Heavy rain continues to fall with another 1 to 2
inches possible. Runoff from this excessive rainfall will cause
flash flooding to occur.
* Some locations that will experience flooding include...
Batesville, Lawrenceburg, Greendale, Carrollton, Aurora, Rising
Sun, Hidden Valley, Bright, Versailles, Milan, Vevay, Warsaw,
Dillsboro, Moores Hill, Florence, Guilford, Wilmington, Pleasant
and Manchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3929 8525 3930 8523 3931 8498 3917 8483
3906 8490 3898 8484 3891 8488 3888 8479
3886 8479 3878 8467 3877 8478 3873 8479
3859 8512 3872 8520 3891 8520 3892 8530
$$
JDR1 follow-up statement
498
WGUS71 KILN 100452
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1252 AM EDT Mon Jun 10 2019
INC029-115-137-155-KYC041-077-100500-
/O.EXP.KILN.FF.W.0013.000000T0000Z-190610T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ohio IN-Ripley IN-Dearborn IN-Switzerland IN-Carroll KY-Gallatin KY-
1252 AM EDT Mon Jun 10 2019
...THE FLASH FLOOD WARNING FOR OHIO...EASTERN RIPLEY...DEARBORN...
SWITZERLAND...EASTERN CARROLL AND GALLATIN COUNTIES WILL EXPIRE AT
100 AM EDT...
The widespread heavy rain has ended and flash flooding is no longer
expected to pose a threat. Be aware of residual high water that is
receding from earlier rain.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3929 8525 3930 8523 3931 8498 3917 8483
3906 8490 3898 8484 3891 8488 3888 8479
3886 8479 3878 8467 3877 8478 3873 8479
3859 8512 3872 8520 3891 8520 3892 8530
$$
ARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 9:06 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 9, 9:06 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 906 PM EDT Sun Jun 9 2019 .SYNOPSIS... Showers and possibly a few thunderstorms are expected tonight in the moist circulation ahead of slow moving low pressure. More showers and thunderstorms will be likely Monday along a cold front advancing from the west. Dry weather is forecast to arrive Tuesday and Wednesday with high pressure. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... An axis of more widespread showers/embedded thunderstorms has been pivoting very slowly north/northeast across southwest portions of our area this evening. This is in association with a weakening mid/upper level trough axis that is forecast to lift northeast across our area through the overnight hours. The higher res models, including the last several runs of the HRRR, continue to suggest that this pcpn will continue to rotate slowly northeast across our area through the early morning hours as it gradually weakens. Will therefore allow for categorical pops through this evening across southwest/western potions of our area and then slowly taper them back to likely/chance through the early morning hours. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Cold front will make its way across the CWA on Monday, bringing showers and perhaps a few thunderstorms. PoPs will lower from west to east during the afternoon given the progression of the front. Wind shift to the northwest will occur and winds may become gusty post-frontal with gusts at least 20 to 25 mph. High temperatures will be below climo with lower 70s in the northwest to mid to upper 70s in the southeast portion of the CWA. High pressure will build into the Ohio Valley Monday night. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A quickly-moving S/W trof axis will traverse the Ohio Valley very early Tuesday morning before moving to the northeast U.S. by the afternoon hours, leaving the region in a quasi-northwest flow pattern aloft for the day on Tuesday. At the surface, high pressure will build into the area, providing what may end up being the most pleasant weather day of the entire week as temperatures top out in the mid 70s with abundant sunshine. By Tuesday night into Wednesday, the aforementioned surface high will drift east of the region, allowing for southerly surface flow to become reestablished midweek. This will help advect more moist air back north into the region as a digging mid/upper level trof evolves across the mid-Mississippi Valley. Although initially somewhat out of phase, the northern and southern trof axes will likely come into better alignment across the Great Lakes and Ohio Valley regions by late Wednesday into Thursday, with a corresponding deepening of the attendant surface low during this time period -- which is currently forecast to track from the upper Midwest into Michigan by Wednesday night. The phasing of the southern and northern stream energies will create broad and deep troughing across the eastern half of the country for the end of the workweek. This will ensure that the stretch of below normal temperatures that began the week will continue right through the end of the week as well. A few showers and storms may be possible with the FROPA Wednesday evening in the local area with at least some seasonal instby working north into the Ohio Valley before cooler air settles in by Thursday into Friday. With cooler air settling in aloft, the corresponding steepening of low level lapse rates with lingering moisture may help keep cloud cover entrenched across the northern Ohio Valley and Great Lakes regions Thursday -- which would act to keep high temperatures well below seasonal norms. In fact, some spots may not get out of the 60s even during the afternoon hours on Thursday. This will occur coincident with the potential for diurnally-driven showers (given the steepening low level lapse rates and corresponding development of some low level instby). Despite the broad and deep troughing in the eastern U.S. on Thursday into Friday, the mid/upper level pattern will again go more quasi- zonal for the upcoming weekend -- with the prospect of one or more S/Ws rippling through this somewhat messy flow regime. Nevertheless, models remain in fairly good agreement with the arrival of the next system on Saturday as an area of low pressure again progresses through the Great Lakes region. However, the evolution of this system through the weekend certainly is far from resolved at these time ranges and it would be imprudent to go more than a chance PoP 5- 7 days out given the uncertainties in tracks/locations of frontal boundaries with the somewhat chaotic mid/upper level pattern poised to develop. With this being said, certainly global/longer-range solutions would suggest at least the potential for a rainy and/or stormy setup towards the end of the long term period for next weekend, with a trend to more seasonable temperatures and humidity. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... An upper level low pressure system will lift northeast across the region through tonight with a trailing cold front pushing east across the area during the day on Monday. This will allow for showers and perhaps a few embedded thunderstorms to gradually move in from the southwest/west through tonight with occasional showers then persisting ahead of the cold front into the day on Monday. As the low levels moisten up, expect cigs to drop into MVFR through tonight with some IFR cigs also possible late tonight into Monday morning, especially across our western areas. Pcpn will taper off from west to east as the front moves through on Monday. As we get on the backside of the front, winds will swing around to the northwest and become gusty in the 20 to 25 knot range. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...BPP NEAR TERM...JGL SHORT TERM...BPP LONG TERM...KC AVIATION...JGL
Hazardous weather outlook, Jun 9, 9:31 PM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 931 PM EDT Sun Jun 9 2019 KYZ097>100-OHZ026-034-035-042>046-051>056-060>065-071>074-078>082- 088-101100- Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield- Warren-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike- Scioto- 931 PM EDT Sun Jun 9 2019 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ070-077-101100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Butler-Hamilton- 931 PM EDT Sun Jun 9 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. Showers with embedded thunderstorms will lift slowly north across the region tonight. Locally heavy rainfall can be expected and this may lead to some localized flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 9, 9:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 PM EDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLOOD CARROLLTON 38.68N 85.16W
06/09/2019 CARROLL KY LAW ENFORCEMENT
HIGH WATER WAS REPORTED ON A FEW ROADS IN THE CARROLLTON
AREA.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:36 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley, Switzerland | 3 hr |
| Jun 9, 10:29 PM EDT | Flash Flood Watch | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 7 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.